I also eat dandelion and garlic most of the time, but I am not having my BP down. Any advice?
18 Sep 2011
I was on amlodipine and lisinopril/HCTZ at different times for blood pressure but either controlled it. My physician added atenolol and now my blood pressure is in control on a consistent basis. The added diuretic component of lisinopril (HCTZ) had me craving salt LIKE CRAZY and I got really depressed and on top of those adverse effects, my blood pressure was still through the roof. But, not everybody encounters these types of side effects.
It may take some trial and error with blood pressure medicines to find what works for you. A lot of times physicians will try swapping out one blood pressure medicine with another. After all classes of BP meds have been tried and the blood pressure is still not under control, physicians may add another blood pressure to the current one. That is what ended up happening with me. The amlodipine alone wouldn't control it on a consistent basis but the addition of atenolol brought down my BP numbers on a consistent basis.
Definitely tell your physician that your blood pressure med isn't working to keep the trial and error process going until you find right med or combo of meds that works for you. If hypertension runs in your family and you have a relative within your immediate family that has high blood pressure. Ask him/her what meds they take and do they work. A lot of times the med or meds they are on will work for you as well do to a similar genetic makeup.
18 Sep 2011
Your doseage is not that high, maybe you need it increased. I also take atenolol which is a beta blocker. I started on it for irregular heartbeat, but later developed high BP too. My doctor increased my 50mg to 200mg & that did the trick. You should discuss this with your physician, to see if an increase would help or add a different med. My husband has alot of problems with it too, & takes several meds together to control his. Good luck...
18 Sep 2011
Thomas... you may need to be on a different medication than a beta blocker or you may need to have the dose increased. I would contact your physician. Sometimes with stubborn blood pressure regulation it is necessary to be on a combination of a couple of different drugs. But again, you need ro contact your physician. How high is your blood pressure going? Good luck and let us know what the doc says and does.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am taking both atenelol and benicar. from what I am reading here they do basically the same thing? would it been more beneficial to just increase ...
2 answers • 8 Nov 2010
I had ED from atenolol, stopped treatment & still have ED, what are the risks of not taking BP meds?
.Atenelol caused minor ED in 2 months increasing to 100% ED in a year. I have not been able to have sex in 5 months, so I stopped the atenelol 4 ...
4 answers • 13 Mar 2011
I take atenolol for high blood pressure and been for 5 yrs think that is what making me dizzy,help! Do you think that it is safe to try taking half ...
1 answer • 20 May 2011
Hypertension - good morning I have a question my blood pressure is high and my pulse was over 100. I
... was prescribed atenolol it only lowered the pulse not the blood pressure and now I am suffering from what feels like a lot of pressure in my ...
2 answers • 4 Apr 2013
My blood pressure has been between 106 and 125 over between 76 and 85 for the past year. I have a couple of episode of A-fib. After the first one I ...
1 answer • 6 Dec 2014